MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HEMOSTAR; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 HEMOSTAR; DIALYSIS CATHETER
Catalog Number 5834190
Medical Device Problem Codes Collapse (1099); Restricted Flow rate (1248); Difficult to Flush (1251); Stretched (1601); Suction Problem (2170); Material Protrusion/Extrusion (2979); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that approximately one year, eight months, and nine days post a dialysis catheter placement, the arterial lumen of the catheter was allegedly collapsed severely on aspiration and allegedly distended on flushing the arterial line.There was no reported patient injury.
 
Event or Problem Description
It was reported that sometime post a dialysis catheter placement, the arterial lumen of the catheter was allegedly collapsed severely on aspiration and allegedly distended on flushing the arterial line.It was further reported that the portion of the catheter was allegedly very soft and pliable and the clearance was allegedly low even if there was no recirculation.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: one 24cm hemostar d/l catheter was received for evaluation.Visual, tactile and functional testing were performed.The red luer extension leg was noted to have ballooning as it felt soft upon stretching.Both red and blue luer and was patent to infusion and aspiration.No leaks were observed throughout the catheter.The red luer extension leg was observed to slightly expand at the ballooning portion.Therefore, the investigation is confirmed for the reported material protrusion, stretched and material soft issues.However, the investigation is inconclusive for the reported restricted flow rate, suction issue and flush issue as no difficulty under laboratory conditions are not by themselves sufficient to confirm that this event did not occur under clinical conditions.The investigation is also inconclusive for the reported collapse issue as the exact circumstances at the time of reported event is unknown.A definitive root cause could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HEMOSTAR
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19622925
Report Number3006260740-2024-03298
Device Sequence Number6434147
Product Code MSD
UDI-Device Identifier00801741013430
UDI-Public(01)00801741013430
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5834190
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer09/02/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date09/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown